MAUDE Adverse Event Report: APPLIED MEDICAL CFR33, 11X100 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL CFR33, 11X100 KII OPT ADVFIX 6/BX; GCJ
Model Number CFR33
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Thoractoskopic procedure - "a piece of the cannula fell of into the thoracic cavity of the patient.The piece was found and removed." additional information received on august 19, 2016: fracture occurred at the tip.The fracture did not cause particulation.It was a clean break.No robot was used.Used normal method of insertion per ifu.Unknown if other instruments were used.Type of intervention: the piece was found and removed.Patient status - ok.
 
Additional Manufacturer Narrative
The event unit was returned for evaluation.Upon inspection, engineering confirmed the customer's experience of a fractured cannula tip.The fractured piece was returned for evaluation.Cracks were found near both the damaged area at the distal tip and proximally past the location of the balloon.During the manufacturing process, all trocars are thoroughly inspected for functionality and performance prior to packaging.The most likely root cause of this event can be attributed to an applied force that exceeds the material capabilities of the cannula during the procedure in combination with lipid exposure of the exposed distal tip.Applied medical continuously seeks to improve the form, function, and ease of use of its products and will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Additional information received via e-mail from a sales representative on (b)(6) 2016: "i talked to surgeons from aalborg thorax department today." and "they inserted the trocar with a littel force due to limited place, buy not more than they have done several times.It was inserted in the abdomen and not close to the ribs.".

Brand Name
CFR33, 11X100 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5956854
Report Number2027111-2016-00633
Device Sequence Number612190
Product Code GCJ
UDI-Device Identifier00607915123222
UDI-Public(01)00607915123222(17)190324(30)01(10)1266867
Combination Product (Y/N)N
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/24/2019
Device Model NumberCFR33
Device Catalogue Number101245801
Device Lot Number1266867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/16/2016
Supplement Report FDA Received Date11/14/2016
Patient Sequence Number1